Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Irregular Heart pulputations daily?

I have just had a baby and at different times during the day, i experience an irregular heart beat. Does anyone know what would be the cause of this irregularity or what i should do in this case? I have been thinking of seeing a cardiologist or is this just a phase after the child birth, which i must say was stress free?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
The only way to check the nature of this rhythm problem is probably to see a cardiologist and get either a 24 hour ECG (EKG) which records for the full day and will pick up and allow identification of a problem if it happens at least once during the trace, or what is called a cardio-memo. This is left with the patient for a week, if the problem is less frequent, and the patient turns it on when the feel the palpitations. All these tests are harmless painless and non-invasive. Usually a resting ECG(EKG) and a thyroid, full blood count, electrolyte check is done first by your family doctor.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

SIR my mother is taking channelSR120 one tablet daily fruslac one tab, acitrom 2mg one tab in morning. she is suffering rhematic heart disease with moderate ms( mvop1.2sqcm), last one month she has irrarular heart rate100/min after 8 hours of taking medicines. heart rate remain 74/min after medicine. can this 100/min heart rate is dangerous , can it be controlled.age is 68yrs height is 5ft 3inch & weaght is 48kg

doctor1 MD

This is the second time in a row that I ve had this fluttering sensation with my heart. It lasted several hours yesterday (happeneing about every 30 seconds) and now it has continued today at various intervals. It has been going on for a few hours now tonight. Is this dangerous? If I place my hand over my heart and push down to get a better feel, I eventually feel my heart skip a beat. I heard from my parents that when I was born I had an irregular heart beat but that went away and I was released from the hospitol. I ve told my parents about it but they think it is nothing. Can this redevelop and is this soemthing I should worry about? It is also not caused by caffine. I have several cups of tea daily and never had flutters this frequent. Just to check I cut the caffine intake today and I ve had no change at all. And another thing...it seems to stop completely when I lie down but when I sit up/stand it starts again. Some more things - I m 17 and weight about 135 lbs. I have been eating this chocolate orange the last 2 days and it seems it happens after I eat that. I eat chocolate all the time so I don t know what is in it to cause it.

doctor1 MD

Hello, I am taking Flecainide 50 mg twice daily for a month. I was having dizziness for a few months. After ruling many things out, we found that I am having too many heart beats. The doctor thought once we slowed the beats down, I would not be dizzy. I have still had dizziness. It felt like it was leveling out a bit, but now it is bothering me again. They told me to make another appointment which is over a month away. I can t believe the doctor said not to take it if it bothers me. I would be afraid to stop taking it since it has slowed the rapid beats down. Do you think it might help if I cut them in half taking 25 mg. twice daily? I also take klonopin 0.5 mg. daily and hydroxyzine which I only started when I was dizzy months ago. I am tired of being dizzy. For 20 years the klonopin has kept me in check.

Recent questions on  Cardiac arrhythmia

doctor1 MD

Hi, I had open heart surgery when I was 2months old and now I am 21 and haven t had any problems with my check ups. But when I get heart palpitations is worries me. I am on citalopram for panics attacks that had started just over a year ago.But when I have a heart palpitations its like it misses a beat and then the next one is a huge beat, is this something to worry about or what should I do?Also pretty much any pain I feel in around my jaw/arm or chest or nearly anywhere really scares me just because I fear its something to do with my heart.

doctor1 MD

Hello. My normal heart rate is about 100 - 120 bpm. I had palpitations occasionally but I never went to see the doctor as I thought it was normal although they usually lasted from 5 to 10 minutes. Last year when I was 24 weeks pregnant, I had a heart palpitation (while I was resting) and my heart rate went up to 240 bpm. It was only after I got injected with adenosine (35mins later) did my heart rate went down to 120bpm. The doctors diagnosed me with an SVT. Due to that, I requested to deliver my baby through C-section. This year, I'm pregnant again and I still go for my scheduled appointments every few months with the cardiologist. Only now he does not think it sounds like I have SVT. This year I will deliver my baby normally but I'm still quite worried about my heart. My question is, if I don't have SVT, what kind of heart condition do I have? I still have palpitations sometimes, my heart rate is never below 100bpm, I always feel fatigued and chest pain and short of breath. Thank you.

doctor1 MD

I am 27 years old. I am a healthy eater, non-smoker, and I exercise regularly. I have had heart palpitations that started after taking a high dose of Dramamine (Dimenhydrinate). I noticed the palpitations and a racing heartbeat right after taking the pills. I was scared, but thought it would be fine in the morning. They never went away. That was three months ago. I can describe it as a skipped beat and then a really hard beat. Thump, thump thump....pause....THUMP. I can feel it in my neck and throat. It also disrupts my breathing rhythm. I have seen my general practitioner several times and have had an EKG and stress test. She told me I possibly have PVC s. She is convinced it is nothing to worry about, however, they are increasing in frequency (sometimes 5-6 a minute) and are very distracting (scary too). I get them randomly with an increase during exercise and the day after. My question is: Could taking this medication have permanently alter my heart function? If not, could it have made me more sensitive to my heart rhythm? I repeat, I have NEVER experienced this sensation before taking this medication. I realize heart palpitations can be benign, but why would they start after this one dose, and continue months later? I want to know if there is anything I can do to prevent this from happening, or reverse this effect. I don t understand a whole lot about heart function, and I am not getting a very thorough explanation about how this could happen from my doctor.

doctor1 MD

Over the last 7-8 years I had recurring chest pain . A series of tests were done including ECGs, stress test, halter test, Percentine perfusion test and CT scan andin late 2011 my cardiologist concluded that the symptoms were not heart related. Over the last two months my symptoms have returned: chest pain radiating into left arm, left side rib cage, chronic headache, sometime severe usually pressure in the ears and around them. Usually I wake up very early in the morning with chest pain, sometime palpitations and headache. Today I had a severe attack of headache as if my head is in a vice. It continues. I suffer from Acid reflux, somewhat hi blood pressure ( highest readinfg 139/ 78; average of last 11 readings 128/72) hi cholesterol, hypo thyroid (TSH up to 21.8). I am on Nexium 40mg, Metoprolol 50mg, Lipitor 20mg and El Troxin 0.075. My Endicronologist is trying to calibrate the Eltroxin dose. He thinks my symptoms are not Thyroid related. I have been trying to get an appointment with my GP since june 25. She is on holiday and the earliest appointment I got is August 17. My symptoms -- chest pain, headache, radiating pain in shoulder blade, sometimes left ribs, pressure in the eyes, ears continue and I think progressively getting worse. I was treated for prostate 8 years ago, monitored annually the PSA has been much below zero, negligible sometime difficult to trace. Sorry for such a complicated story. I do not know what to do. Should I go to the emergency everyday???? Will appreciate any suggestions

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...

doctor1 MD

My husband is 80 years old and has been diagnosed with congenial heart dease. His heart is only pumping half the speed of a normal heart beat. And now his lungs are filling with fluid. He also has Alzheimer's.